# SDR CA050701001

- Difficulty date: June 26, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Cvac PBY5A
- Aircraft time: 7,004 hours
- Engine: Pwa R183092
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 3616991
- Condition: Malfunctioned
- Location: Lt Engine
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) LT ENGINE OF AIRCRAFT STARTED TO BACK FIRE AND DEVELOP LOW POWER DURING POWER REDUCTION AFTER TAKEOFF.  PILOT'S ELECTED TO 'CAGE' ENGINE AND RETURN TO THE DEPARTURE AIRPORT.  DIAGNOSIS FOUND A CARBURETOR THAT DID NOT FUNCTION CORRECTLY FORMED RANGE POWER SETTINGS, ALTHOUGH IDLE AND FULL POWER WERE FINE.  CARB REPLACED WITH OVERHAULED EXCHANGE UNIT AND PROBLEMS WERE RESOLVED.  DURING CARB EXCHANGE, SIGNIFICANT LEVELS OF CORROSION PRODUCTS WERE FOUND FLOATING OUT OF FITTINGS ETC.
